Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 48, NWS Detroit, MI

June 18, 2012Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 18, 2012, 1:02 PM EDT for Wayne County, Michigan. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2012, 1:02 PM EDT (17:02 UTC)
Expired
Jun 18, 2012, 1:34 PM EDT
In force
32 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wayne County, MI

The radar

The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:07 PM EDTTSTM WND GST 554 Ene Romulus, MI
Jun 18, 1:07 PM EDTNON-TSTM WND GST 554 Ene Romulus, MI
Jun 18, 1:15 PM EDTTSTM WND DMGGrosse Ile, MIGROSSE ILE BRIDGE CLOSED DUE TO WIND DAMAGE.
Jun 18, 1:19 PM EDTTSTM WND DMGRiverview, MIPOWERLINES REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KDTX 181702
SVRDTX
MIC163-181800-
/O.NEW.KDTX.SV.W.0048.120618T1702Z-120618T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
102 PM EDT MON JUN 18 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 200 PM EDT

* AT 1258 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR TAYLOR...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTHGATE AND LINCOLN PARK AROUND 110 PM EDT.
  BROWNSTOWN TOWNSHIP AND WYANDOTTE AROUND 115 PM EDT.
  RIVERVIEW AND TRENTON AROUND 120 PM EDT.
  GROSSE ILE AND GIBRALTER AROUND 125 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  TAYLOR...             ROMULUS...            GROSSE ILE...
  FLAT ROCK...          DOWNTOWN DETROIT...   DEARBORN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4209 8327 4209 8354 4244 8322 4245 8287
      4234 8295 4232 8306 4229 8309 4224 8313
      4218 8314 4212 8312 4210 8314 4209 8313
      4207 8318 4203 8318
TIME...MOT...LOC 1702Z 311DEG 20KT 4222 8329
WIND...HAIL 60MPH <.75IN

$$

SF
2 follow-up statements
282 
WWUS53 KDTX 181721
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
121 PM EDT MON JUN 18 2012

MIC163-181800-
/O.CON.KDTX.SV.W.0048.000000T0000Z-120618T1800Z/
WAYNE MI-
121 PM EDT MON JUN 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WAYNE COUNTY UNTIL 200 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR TRENTON...OR 5 MILES NORTHEAST
OF FLAT ROCK...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL WAYNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4209 8327 4210 8346 4226 8327 4230 8308
      4234 8300 4230 8308 4224 8313 4216 8314
      4212 8312 4211 8314 4209 8313 4207 8318
      4204 8318
TIME...MOT...LOC 1722Z 311DEG 20KT 4215 8318
WIND...HAIL 60MPH <.75IN

$$

JVC
676 
WWUS53 KDTX 181734
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
134 PM EDT MON JUN 18 2012

MIC163-181744-
/O.CAN.KDTX.SV.W.0048.000000T0000Z-120618T1800Z/
WAYNE MI-
134 PM EDT MON JUN 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4209 8327 4210 8346 4226 8327 4230 8308
      4234 8300 4230 8308 4224 8313 4216 8314
      4212 8312 4211 8314 4209 8313 4207 8318
      4204 8318
TIME...MOT...LOC 1734Z 311DEG 20KT 4210 8311

$$

JVC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:10 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 18, 10:10 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1010 AM EDT MON JUN 18 2012

.UPDATE...

CONVECTIVE COMPLEX WHICH TRACKED THROUGH LAKE MICHIGAN WAS
ELEVATED AND BASED AROUND 725 MB...PER 12Z GRB SOUNDING. THE 725
MB THETA-E RIDGE WAS NORTH TO SOUTH ORIENTED...EXPLAINING THE
SOUTHWARD PUSH. MODELS SHOW THIS LAYER PUSHING EAST DURING THE
DAY...IN A SLIGHTLY WEAKENED STATE. THE COMPLEX DID WEAKEN...BUT
IS NOW CYCLING BACK...AS LOW LEVEL INSTABILITY INCREASES. STRONG
WIND SIGNATURE SEEN IN THE MID LEVELS...WHICH HAS HEIGHTENED OUR
CONCERN FOR POSSIBLE DAMAGING WINDS AS THE COMPLEX WORKS THROUGH
SOUTHEAST MICHIGAN OVER THE NEXT SEVERAL HOURS.

&&

.AVIATION...ISSUED 712 AM EDT MON JUN 18 2012

//DISCUSSION...

THE CONVECTIVE COMPLEX OVER CENTRAL LAKE MICHIGAN AT PRESS TIME IS
EXPECTED TO MAKE IT INTO SE MICHIGAN BY LATE MORNING. THE LATEST
OBSERVATIONS COMPARED TO MODEL OUTPUT SUGGEST THE COMPLEX IS RIDING
THE LEADING EDGE OF STRONG LOW LEVEL MOISTURE TRANSPORT UNDER
ADVECTION OF STEEPER LAPSE RATES ALOFT. HIGH RESOLUTION RAPID
UPDATE MODEL OUTPUT ALSO INDICATES THE LOW LEVEL JET WILL BE SLOW
TO WEAKEN DURING THE ONSET OF DIURNAL HEATING AND THAT SYSTEM
RELATIVE INFLOW WILL REMAIN ADEQUATE TO SUSTAIN THE COMPLEX FOR A
WHILE. THE TERMINAL FORECASTS DO REPRESENT A GENERAL WEAKENING
TREND FROM THE MBS AREA INTO THE DTW AREA BUT WITH CONSIDERABLE
UNCERTAINTY MAINLY DUE TO THE POTENTIAL FOR NEW SURFACE BASED
DEVELOPMENT NEAR DTW BY MID AFTERNOON.

TONIGHT, THE NEXT CYCLE OF DIURNAL STORM DEVELOPMENT OVER THE
UPPER MIDWEST COULD BRUSH THROUGH THE MBS REGION BY LATE EVENING.
OTHERWISE, A MODERATE SOUTHWEST WIND WILL CONTINUE TO PUMP WARM
AND HUMID AIR INTO THE REGION THAT WILL TEND TO DIRECT ANY NEW
NOCTURNAL STORM COMPLEXES THROUGH THE NORTHERN GREAT LAKES.

FOR DTW...TWO SCENARIOS SEEM PLAUSIBLE FOR THUNDERSTORM TRENDS
TODAY, THE FIRST BEING THE ONGOING COMPLEX WILL HOLD TOGETHER ENOUGH
TO AFFECT DTW BY EARLY AFTERNOON. THE SECOND SCENARIO IS THAT THE
MORNING COMPLEX WILL DISSIPATE AND/OR DEVELOP TO THE NORTH AND EAST
OF DTW LEAVING OUTFLOW TO INTERACT WITH THE WARM FRONT IN SUPPORT OF
NEW STORMS LATER IN THE DAY. LEANING TOWARD THE MCS, OR SOME
WEAKENED FORM OF IT, MAKING IT INTO THE AREA SOONER RATHER THAN
LATER.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORM TIMING AND INTENSITY THIS
AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 359 AM EDT MON JUN 18 2012

SHORT TERM... TODAY AND TONIGHT

THE MAIN CONCERN IN THE FORECAST TODAY THROUGH TONIGHT WILL BE WITH
THE EVOLUTION OF CONVECTION. THE ONGOING MCS OVER WISCONSIN AND
WHETHER OR NOT IT WILL SURVIVE INTO OUR AREA IS THE IMMEDIATE
CONCERN FOLLOWED BY THE IMPACTS IT COULD HAVE ON ADDITIONAL
DEVELOPMENT ALONG THE WARM FRONT LATER TODAY INTO THIS EVENING.

OBSERVATIONS AND MODEL ANALYSIS FIELDS INDICATE THE MCS DEVELOPED
OVER MINNESOTA LAST EVENING WITH THE ONSET OF THE LOW LEVEL JET OUT
AHEAD OF A BROAD REGION OF LOW PRESSURE OVER THE PLAINS. THE
NORTHEAST TRACK OF THE MAIN SURFACE LOW INTO NORTHERN ONTARIO DURING
THE MORNING WILL DIRECT THE 40-50 KNOT LOW LEVEL JET EASTWARD
LEADING TO STRONG LOW TO MID LEVEL THETA-E ADVECTION INTO LOWER
MICHIGAN AS STRONG WESTERLY FLOW ALOFT ADVECTS CONTRIBUTES TO THE
STEEPENING OF MID LEVEL LAPSE RATES AND LENGTHENS THE WIND SHEAR
PROFILE. THIS WILL HELP SUSTAIN THE SYSTEM AND/OR LEAD TO NEW
CONVECTION DUE TO THE DESTABILIZING EFFECT OF THE STRONG LOW LEVEL
MOISTURE TRANSPORT. NAM12 AND RAPID REFRESH MODEL OUTPUT INDICATE
MUCAPE BUILDING INTO THE RANGE 1500-2000 J/KG BY AFTERNOON BUT WITH
A SHARP WEST TO EAST GRADIENT OVER LOWER MICHIGAN. THIS INTRODUCES
THE MAIN SOURCE OF UNCERTAINTY AS BEING HOW FAR SOUTH AND EAST THE
MCS WILL BE ABLE TO SURVIVE AND/OR NEW ELEVATED DEVELOPMENT WILL
REACH, NOT TO MENTION ITS IMPACTS ON SURFACE BASED STORMS THAT COULD
DEVELOP DURING THE AFTERNOON AS THE WARM FRONT MOVES THROUGH LOWER
MICHIGAN. JUDGING BY THE PACE OF THE MCS ON RADAR COMPARED TO MODEL
DEPICTIONS OF THE EASTWARD PROGRESS OF THE THETA-E RIDGE, THE SYSTEM
COULD OUTPACE THE BEST INSTABILITY LEADING TO SOME WEAKENING ON THE
EASTERN FLANK OR A DIVE SOUTH BEFORE REACHING THE INTERSTATE 69
CORRIDOR IN SE MICHIGAN. THIS MAY OCCUR WHILE NEW ELEVATED ACTIVITY
DEVELOPS TOWARD THE EAST THROUGH THE NORTHERN THUMB. A COMPLEX
INTERACTION OF SOUTHWARD MOVING OUTFLOW AND THE WARM FRONT PUSHING
NORTHWARD WILL THEN SUPPORT AT LEAST SCATTERED COVERAGE OF SURFACE
BASED STORMS DURING PEAK HEATING SOUTH OF INTERSTATE 69. FOR NOW,
THE SPC OUTLOOK INCLUDING TRI CITIES AND NORTHERN THUMB IN SLIGHT
RISK LOOKS GOOD WITH POTENTIAL FOR SURFACE BASED SUPERCELL MODES
FARTHER SOUTH SUGGESTING CONDITIONS APPROACHING SEVERE OVER THE REST
OF SE MICHIGAN INTO THIS EVENING.

ADDITIONAL SURFACE BASED CONVECTION THAT IS SHOWN IN MODEL DATA TO
DEVELOP OVER THE UPPER MIDWEST LATE IN THE DAY COULD BRUSH THE
SAGINAW VALLEY AND NORTHERN THUMB LATER TONIGHT BEFORE THE
ATMOSPHERE BECOMES INCREASINGLY CAPPED. MODEL DEPICTIONS OF 700 MB
TEMPERATURE RISING TO AROUND 12C ADD SOME CONFIDENCE THAT ANY NEW
NOCTURNAL DEVELOPMENT WILL BE CONFINED TO THE NORTHERN GREAT LAKES
BY SUNRISE TUESDAY MORNING.

LONG TERM...TUESDAY THROUGH NEXT SUNDAY

THE LONGWAVE PATTERN WILL UNDERGO SOME NOTICEABLE CHANGES THROUGH
THE UPCOMING WEEKEND. VERY WARM MIDWEEK AIRMASS WILL BE DISPLACED BY
A COLD FRONT ON THURSDAY WHICH WILL BE FOLLOWED BY NW FLOW AND
COOLER CONDITIONS THROUGH THE WEEKEND.

STRONG RIDGE AMPLIFICATION WILL TAKE PLACE ON TUESDAY OVER THE
EASTERN CONUS AS THE NEXT STRONG MID-LEVEL SHORTWAVE MAKES LANDFALL
OVER THE PACIFIC NW. THE SHORTWAVE EMBEDDED IN THE 100+KT JET WILL
DIG THE TROUGH OVER THE ROCKIES FURTHER AIDING THE BUILDING RIDGE.
TEMPS WILL RISE QUICKLY TUESDAY AS DEEP LAYER SW FLOW WILL WARM THE
MAJORITY OF THE ATMOSPHERIC COLUMN. ALL THE MODELS ARE SHOWING 500MB
HEIGHTS RISING OVER 590 DM BY 00Z WEDNESDAY. INCREASED MAX TEMPS A
DEGREE OR SO OVER THE WESTERN CWA BUT RELUCTANT TO GO AS HIGH AS
SOME GUIDANCE SUGGESTS...95+.  REASON BEING THERE IS SOME CONCERN
ABOUT POTENTIAL CLOUD COVER LINGERING INTO THE AFTERNOON HOURS
ESPECIALLY OVER THE SAGINAW VALLEY ASSOCIATED WITH A WARM FRONT
DRAPED ACROSS CENTRAL/NORTHERN MI. THE RIDGE AXIS WILL MOVE TOWARD
THE EASTERN LAKES FOR WEDNESDAY BUT WILL PROVIDE LITTLE RELIEF AS
DEEP SW FLOW WILL STILL BE ONGOING AND 500MB HEIGHTS ARE STILL
ADVERTISED CLOSE TO 590 DM.

THE AFOREMENTIONED SHORTWAVE WILL LIFT FROM THE NORTHERN PLAINS
TOWARD HUDSON BAY ON WEDNESDAY WHICH WILL THEN PULL A COLD FRONT
THROUGH THE STATE ON THURSDAY. AS OF NOW IT LOOKS LIKE AN AFTERNOON
FRONTAL PASSAGE WHICH MEANS MAX TEMPS WILL BE A CHALLENGE AS THERE
WILL BE SOME DEGREE OF DIURNAL HEATING ALLOWING TEMPS TO LIKELY
REACH INTO THE MID 80S. ANY DELAY IN THE FROPA WILL LEAD TO TEMPS
BEING ADJUSTED UPWARD ESPECIALLY ACROSS THE SAGINAW VALLEY. THE
FRONT APPEARS TO WANT TO BEHAVE AS THE LAST FEW HAVE WITH A GENERAL
WEAKEN TREND AS IT APPROACHES SE MI DUE TO THE FACT THE PARENT LOW
WILL BE DISPLACED WELL TO THE NORTH WITH THE BULK OF THE FORCING.
MODELS ARE ADVERTISING A JET MAX OVER NORTHERN LOWER MI WHICH MAY
REACH BEFORE THE FRONT EXITS EAST ALLOWING SOME FLARE UP OF
CONVECTION. STILL ENOUGH LOW LEVEL MOISTURE IN PLACE WITH THE
WEAKENING FRONT AND CONVERGENCE TO ALLOW A CHANCE OF THUNDERSTORMS
FOR THE AREA.

LONGWAVE PATTERN THEN RECONFIGURES FOR THE WEEKEND AS LONGWAVE
TROUGH SETS UP OVER THE WEST COAST. THIS WILL RESULT IN A VERY
AMPLIFIED RIDGE DEVELOPING OVER THE NORTHERN PLAINS...WHICH IN TURN
WILL STALL OUT THE UPPER LOW RESIDING OVER EASTERN CANADA. THIS
PATTERN PLACES MI UNDER NW FLOW WHICH WILL BRING A COOLER AIRMASS
INTO THE STATE...DROPPING MAX TEMPS TO AOB NORMAL FOR THIS TIME OF
YEAR. IT WILL ALSO OPEN THE DOOR FOR A FEW ROUNDS OF CONVECTION
THROUGH THE WEEKEND AS MID/UPPER LEVEL ENERGY PASSES THROUGH THE NW
FLOW OVER THE REGION...IN ADDITION TO POSSIBLE MCS ACTIVITY.

MARINE...

A WEAKENING MCS WILL PASS THROUGH THE REGION LATE THIS MORNING
BRINGING SHOWERS AND POSSIBLY THUNDERSTORMS WITH IT. A FRONTAL
BOUNDARY CURRENTLY DRAPED ACROSS THE OHIO VALLEY WILL THEN LIFT BACK
NORTH AS A WARM FRONT THIS AFTERNOON. THIS WILL KEEP A CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TONIGHT. STORMS
WILL BE MOST ACTIVE OVER NORTHERN LAKE HURON THROUGH
TUESDAY...ALTHOUGH A CHANCE EXISTS FOR STORMS TO DEVELOP OVER AREAS
TO THE SOUTH AS WELL. TEMPERATURES WILL BE ON THE RISE TUESDAY AND
WEDNESDAY BEFORE THE NEXT COLD FRONT ARRIVES THURSDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SF
AVIATION.....BT
SHORT TERM...BT
LONG TERM....DRK
MARINE.......DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 10:00 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1000 AM EDT MON JUN 18 2012

MIZ047>049-053>055-060>063-068>070-191100-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
1000 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS MORNING INTO THIS AFTERNOON...AND
THERE IS A CHANCE OF SEVERE WEATHER WITH THIS STORMS. DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD BUT THE
STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY
RAINFALL. STORM MOTION WILL BE SOUTHEAST 35 MPH.

LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT
AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT.
THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER
THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT
MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

MIZ075-076-082-083-191100-
WASHTENAW-WAYNE-LENAWEE-MONROE-
1000 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH A SLIGHT
RISK OF SEVERE WEATHER. DAMAGING WIND GUSTS AROUND 60 MPH WILL BE
THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE
OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE
SOUTHEAST AT 35 MPH.

LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT
AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT.
THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER
THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT
MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

LHZ361>363-421-422-441-462-191100-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
1000 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED BY LATE MORNING WITH A SLIGHT RISK OF
SEVERE WEATHER...MAINLY BETWEEN 10 AM AND 4 PM. DAMAGING WIND GUSTS
IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST
STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL.
STORM MOTION WILL BE WEST TO EAST AT 30 MPH.

LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT
AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT.
THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER
THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT
MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ442-443-463-464-191100-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1000 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH A SLIGHT
RISK OF SEVERE WEATHER. WIND GUSTS AROUND 60 MPH WILL BE THE
PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF
ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL SOUTHEAST AT 35 MPH.

LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT
AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT.
THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER
THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT
MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 18, 11:37 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1137 AM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     1 NE LAINGSBURG         42.90N 84.34W
06/18/2012                   SHIAWASSEE         MI   911 CALL CENTER

            SMALL TREE DOWNED AT WOOODBURY RD. AND DOYLE RD.

&&

RKULIK
Special weather statement, Jun 18, 11:51 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1151 AM EDT MON JUN 18 2012

MIZ075-181645-
WASHTENAW-
1151 AM EDT MON JUN 18 2012

...SPECIAL WEATHER STATEMENT...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST
OF ANN ARBOR TO 17 MILES WEST OF CHELSEA...MOVING SOUTHEAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CHELSEA BY NOON EDT...
  DEXTER BY 1205 PM EDT...
  SALEM BY 1210 PM EDT...
  DIXBORO AND ANN ARBOR BY 1220 PM EDT...
  MANCHESTER BY 1225 PM EDT...
  YPSILANTI BY 1230 PM EDT...
  SALINE BY 1235 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Special weather statement, Jun 18, 12:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1233 PM EDT MON JUN 18 2012

MIZ082-181730-
LENAWEE-
1233 PM EDT MON JUN 18 2012

...SPECIAL WEATHER STATEMENT...

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF TECUMSEH TO 13 MILES NORTH OF HUDSON...MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CLAYTON AND ONSTED BY 1245 PM EDT...
  MORENCI AND CLINTON BY 1255 PM EDT...
  ADRIAN BY 100 PM EDT...
  TECUMSEH BY 105 PM EDT...
  BRITTON BY 115 PM EDT...
  BLISSFIELD AND DEERFIELD BY 125 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Special weather statement, Jun 18, 12:38 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1238 PM EDT MON JUN 18 2012

MIZ075-181730-
WASHTENAW-
1238 PM EDT MON JUN 18 2012

...SPECIAL WEATHER STATEMENT...

AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
YPSILANTI TO MANCHESTER...MOVING SOUTH AT 25 MPH.

WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WILLIS BY 1245 PM EDT...
  MILAN BY 1255 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Special weather statement, Jun 18, 12:40 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1240 PM EDT MON JUN 18 2012

MIZ076-181745-
WAYNE-
1240 PM EDT MON JUN 18 2012

...SPECIAL WEATHER STATEMENT...

AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVONIA TO 10 MILES
SOUTHWEST OF ROMULUS...MOVING EAST AT 25 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ROMULUS BY 1250 PM EDT...
  TAYLOR AND DEARBORN BY 100 PM EDT...
  DETROIT BY 105 PM EDT...
  WYANDOTTE AND FLAT ROCK BY 110 PM EDT...
  TRENTON AND DOWNTOWN DETROIT BY 115 PM EDT...
  GROSSE ILE BY 120 PM EDT...
  GROSSE POINTE BY 125 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC
Special weather statement, Jun 18, 1:01 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
101 PM EDT MON JUN 18 2012

MIZ075-083-181800-
MONROE-WASHTENAW-
101 PM EDT MON JUN 18 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
CARLETON TO 6 MILES WEST OF DUNDEE...MOVING SOUTHEAST AT 30 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  IDA BY 110 PM EDT...
  OTTAWA LAKE BY 115 PM EDT...
  MONROE BY 120 PM EDT...
  TEMPERANCE AND LAMBERTVILLE BY 130 PM EDT...
  LUNA PIER BY 135 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JVC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:14 AM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee61 min
Jun 18, 1:03 PM EDTSpecial Marine WarningDTX87 min
Jun 18, 1:04 PM EDTSevere Thunderstorm WarningDTXLenawee56 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.